tiredas 01/01/15
Last reply 3 years ago
UTI's, Gilenya, Flares

Despite being diagnosed for 9 years now and I have bladder problems, I have never had a UTI. However, in 4 weeks only of starting Gilenya, I have had two serious flares, involving principally profound weakness and fatigue.

Does this sound like a UTI, if I’m getting no burning pain when urinating, blood in urine, stomach pain or anything else unusual with bladder or urine?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 years ago

@tiredas , Gilenya does interfere with your white blood count and your T-cells, both of which are key players in your immune system.

This would leave you a bit more vulnerable to common viruses and infections.

As our immune systems are compromised, any infection can lead to a “pseudo exacerbation”, where our MS symptoms can be emphasised. Although this emphasis should disappear once the underlying infection is cleared.

If you have a concern, pop in and see your Doctor for a urine and blood test to see whether that shows anything.


aurora
3 years ago

@tiredas, yes definitely I’d get it check with the GP. I’d make sure your GP knows your situation; you are under a strong inmunodepresor treatment and that infeccions can cause your MS symptoms to flare.
I’ve been on Gilenya for more than 1 year and have a lot of UTIs. The main symptoms although not the only, where several weakness and fatigue that went away after the course of antibiotics. I know in general people try to avoid taking antibiotics but for me occasionally, they’ve been a blessing.
Hope you feel better very soon.

Post Comment

You must be logged in to reply to this topic.